Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 19, NWS Albuquerque, NM

March 13, 20225 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Mar 13, 2022, 2:04 PM MDT for 5 counties in New Mexico. It took effect at Mar 14, 2022, 12:00 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2022, 2:04 PM MDT (20:04 UTC)
In effect from
Mar 14, 2022, 12:00 AM MDT
Expired
Mar 14, 2022, 4:00 PM MDT
In force
16 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Harding County, NM, Lincoln County, NM, Quay County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 115 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4374 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS75 KABQ 132004
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
204 PM MDT Sun Mar 13 2022

NMZ226-239-140400-
/O.NEW.KABQ.WI.Y.0019.220314T0600Z-220314T1800Z/
South Central Mountains-Eastern Lincoln County-
204 PM MDT Sun Mar 13 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT 
MONDAY...

* WHAT...West to northwest winds 25 to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Eastern Lincoln County and South Central Mountains.

* WHEN...From Midnight tonight to Noon MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ227-230-231-234-140400-
/O.NEW.KABQ.WI.Y.0019.220314T1400Z-220314T2200Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Harding County-Quay County-
204 PM MDT Sun Mar 13 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MDT MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Quay County, Harding County, Johnson and Bartlett Mesas 
  Including Raton Pass and Union County.

* WHEN...From 8 AM to 4 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
350 
WWUS75 KABQ 140335
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
935 PM MDT Sun Mar 13 2022

NMZ226-239-141230-
/O.CON.KABQ.WI.Y.0019.220314T0600Z-220314T1800Z/
South Central Mountains-Eastern Lincoln County-
935 PM MDT Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT UNTIL NOON MDT 
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Eastern Lincoln County and South Central Mountains.

* WHEN...Until Noon MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ227-230-231-234-141230-
/O.CON.KABQ.WI.Y.0019.220314T1400Z-220314T2200Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Harding County-Quay County-
935 PM MDT Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM MDT MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Quay County, Harding County, Johnson and Bartlett Mesas 
  Including Raton Pass and Union County.

* WHEN...From 8 AM to 4 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake
729 
WWUS75 KABQ 141005
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
405 AM MDT Mon Mar 14 2022

NMZ227-230-231-234-141800-
/O.EXT.KABQ.WI.Y.0019.220314T1200Z-220314T2200Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Harding County-Quay County-
405 AM MDT Mon Mar 14 2022

...WIND ADVISORY NOW IN EFFECT FROM 6 AM MDT UNTIL 4 PM MDT THIS 
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Quay County, Harding County, Johnson and Bartlett Mesas 
  Including Raton Pass and Union County.

* WHEN...6AM MDT until 4 PM MDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ226-239-141800-
/O.CON.KABQ.WI.Y.0019.000000T0000Z-220314T1800Z/
South Central Mountains-Eastern Lincoln County-
405 AM MDT Mon Mar 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Eastern Lincoln County and South Central Mountains.

* WHEN...Until Noon MDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
048 
WWUS75 KABQ 141737
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1137 AM MDT Mon Mar 14 2022

NMZ226-239-141845-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-220314T1800Z/
South Central Mountains-Eastern Lincoln County-
1137 AM MDT Mon Mar 14 2022

...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

$$

NMZ227-230-231-234-142200-
/O.CON.KABQ.WI.Y.0019.000000T0000Z-220314T2200Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Harding County-Quay County-
1137 AM MDT Mon Mar 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Quay County, Harding County, Johnson and Bartlett Mesas 
  Including Raton Pass and Union County.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CHJ
534 
WWUS75 KABQ 142143
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
343 PM MDT Mon Mar 14 2022

NMZ227-230-231-234-142245-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-220314T2200Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Harding County-Quay County-
343 PM MDT Mon Mar 14 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

Winds will continue to slowly decrease through the rest of the 
afternoon and early this evening, therefore the Wind Advisory will 
be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 13, 11:18 AM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 13, 11:18 AM MDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1118 AM MDT Sun Mar 13 2022

.AVIATION...
18Z TAF CYCLE
Upper trough approaching from the Great Basin combined with a sfc lee
trough will produce gusty sw-wly winds to around 35kt through 14/01Z
from the central mt chain ewd, before briefly diminishing. Winds to
increase again by 14/06Z especially over the higher terrain
along/south of I-40 where gusts to around 40-45kt are possible while
over nw and north central NM isold to sct light showers develop with
occasional mt obscurations in mainly MVFR cigs. Potential for
showers propagate into ne and east central NM with the upper trough aft
14/12Z where nly winds associated with a swd moving cold front gust
to around 40-45kt.

&&

.PREV DISCUSSION...313 AM MDT Sun Mar 13 2022...
.SYNOPSIS...
Winds increase today ahead of a relatively weak storm system diving
southeastward through the Central Rockies. This storm will result in
cooler temperatures Monday along with a few snow showers over
northern and eastern areas. Temperatures rebound Tuesday and
Wednesday, ahead of another storm system forecast to bring rain and
snow to locations north of Interstate 40 Wednesday night and
Thursday. A weak system is expected to bring clouds and slight
chances for light rain or mountain snow Friday.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH MONDAY)...

A flattening ridge will be replaced with increasing westerlies today
ahead of an upper level trough/low, currently over the Pacific NW
and forecast to race southeast to over the southern Rockies and NM
early Monday. The warming trend continues today, with highs
generally 5-10 degrees warmer than yesterday's and rising above
normal most areas. Late day mixing, coupled with a deepening lee
side trough will bring breezy to windy conditions, especially across
the east central and northeast plains. Strong winds rounding the
base of the approaching upper level trough will overtake the area
tonight and may show up at the surface at places such as Ruidoso and
Clines Corners. Winds will ramp-up quickly Monday morning as the
upper level trough races southeast across the state, bringing a cold
front with it. The strongest winds will be across the eastern plains
and south central mountains mid day Monday, where a Wind Advisory
may be necessary. The trough will also bring a brief round of
showers, favoring the northern mountains and adjacent eastern
highlands where a dusting up to 2 inches of snow is possible.

LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...
Good agreement continues among global model forecasts for Monday
night and Tuesday, forecasting a broad and rather flat "ridge" of
high pressure to move over much of the Western U.S. Enough in the way
of westerly winds aloft will likely result in a lee side surface
trough over northeast NM and the accompanying west and southwest
breezes/winds for eastern NM Tuesday afternoon. Flow aloft is
expected to become more southwesterly Wednesday ahead of another
trough approaching from the northwest. This trough is forecast to
deepen/strengthen as it moves into the Great Basin Wednesday and
Wednesday night. GFS and ECWMF are in very good agreement with regard
to this system, generating an area of moderate to heavy snow over
much of of north-central NM early Thursday morning, shifting
eastward to the Sangre de Cristo mountains east to the northeast
highlands and plains Thursday afternoon. Models also agree that a
trailing short- wave/vort lobe drops in from the northwest Friday,
keeping clouds and chances for light rain and snow most areas through
Friday. Transitory ridge remains on track to move overhead Saturday.

11/33

&&

.FIRE WEATHER...
Increasing westerlies and a deepening lee side trough, combined with
low humidity and an unstable atmosphere, will bring several hours of
critical fire weather conditions to the northeast and east central
plains this afternoon and early evening. Will upgrade today's watch
to a warning. An upper level trough will race southeast across the
area Monday, bringing a cold front and windy conditions with chances
for wetting precipitation favoring the northern mountains and
adjacent eastern highlands. Temperatures will warm back up to above
normal areawide Tue/Wed, with winds on the uptrend as another trough
approaches from the west. Winds are forecast to remain below
critical threshold Tuesday, but may exceed threshold on Wednesday
and bring another round of critical fire weather conditions favoring
areas east of the central mountain chain. The upper level trough
will move across Thursday, bringing colder temperatures, windy
conditions and improved chances for wetting precipitation favoring
northern NM. A renewed warming trend will begin Friday and continue
through the weekend, with winds and humidity possibly exceeding
critical threshold again by Sunday.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for the following
zones... NMZ104-108.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:00 AM MDTRed Flag WarningABQHarding, San Miguel, Union16 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.